A woman has released a graphic photo diary of her ‘red raw’ skin in withdrawal after ditching the steroid creams she had been using to treat eczema.

Larissa Carey, 32, of Portsmouth, Hampshire, had been using the strong medication religiously since her diagnosis at nine months old.

After noticing the creams weren’t working during her adult life, in which stress made her skin dramatically worse, Miss Carey ditched them in January 2018.

She is believed to have developed topical steroid withdrawal (TSW), a painful skin reaction which occurs in reaction to cutting back on steroid creams.

She was left ‘bedbound with pain’ by ordeal, leading her to be prescribed immunosuppressant and antibody drugs, which she says have helped significantly.

Miss Carey, who teaches people how to navigate, had just moved in with her partner, Robbie Taylor, 26, when her skin got worse because of TSW.

She said: ‘When I stopped using the creams, Robbie and I had just bought our first house together.

‘It should have been this wonderful time, but instead I was bedbound with the pain. I’m only in my 30s, but I felt like I was 100.

Original Source

 

Leave a Reply

Your email address will not be published.

Fill out this field
Fill out this field
Please enter a valid email address.

Menu